Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Oct 23, 2019, 3:42 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California. It took effect at Oct 24, 2019, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2019, 3:42 AM MST (10:42 UTC)
- In effect from
- Oct 24, 2019, 9:00 AM MST
- Expired
- Oct 24, 2019, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4481 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WWUS85 KPSR 231042 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 342 AM MST Wed Oct 23 2019 AZZ131-CAZ231-240000- /O.NEW.KPSR.FW.W.0004.191024T1600Z-191025T0300Z/ Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ- Lower Colorado River Valley CA- 342 AM MST Wed Oct 23 2019 /342 AM PDT Wed Oct 23 2019/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MST /9 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and very high fire danger, which is in effect from 9 AM MST /9 AM PDT/ to 8 PM MST /8 PM PDT/ Thursday. * AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ and Lower Colorado River Valley CA. * TIMING...Thursday morning through early Thursday evening. * WINDS...North 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
4 follow-up statements
832 WWUS85 KPSR 232218 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 318 PM MST Wed Oct 23 2019 AZZ131-CAZ231-241145- /O.CON.KPSR.FW.W.0004.191024T1600Z-191025T0300Z/ Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ- Lower Colorado River Valley CA- 318 PM MST Wed Oct 23 2019 /318 PM PDT Wed Oct 23 2019/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /9 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ and Lower Colorado River Valley CA. * TIMING...Thursday morning through early Thursday evening. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
725 WWUS85 KPSR 241106 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 406 AM MST Thu Oct 24 2019 AZZ131-CAZ231-250300- /O.CON.KPSR.FW.W.0004.191024T1600Z-191025T0300Z/ Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ- Lower Colorado River Valley CA- 406 AM MST Thu Oct 24 2019 /406 AM PDT Thu Oct 24 2019/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ and Lower Colorado River Valley CA. * TIMING...Thursday morning through early Thursday evening. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
686 WWUS85 KPSR 242012 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 112 PM MST Thu Oct 24 2019 AZZ131-CAZ231-250300- /O.CON.KPSR.FW.W.0004.000000T0000Z-191025T0300Z/ Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ- Lower Colorado River Valley CA- 112 PM MST Thu Oct 24 2019 /112 PM PDT Thu Oct 24 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ and Lower Colorado River Valley CA. * TIMING...Thursday morning through early Thursday evening. * WINDS...North 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
214 WWUS85 KPSR 250254 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 754 PM MST Thu Oct 24 2019 AZZ131-CAZ231-250400- /O.EXP.KPSR.FW.W.0004.000000T0000Z-191025T0300Z/ Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ- Lower Colorado River Valley CA- 754 PM MST Thu Oct 24 2019 /754 PM PDT Thu Oct 24 2019/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... The gusty north to northeast winds will continue to gradually taper off for the rest of this evening and into Friday morning, and humidity levels will continue to rise. As a result the Red Flag Warning will be allowed to expire. $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 22, 9:43 PM MST, 5 hours 59 minutes earlier.
Area forecast discussion, Oct 22, 9:43 PM MST, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 943 PM MST Tue Oct 22 2019 .UPDATE...Updated Aviation discussion. && .SYNOPSIS... Dry conditions with mostly sunny skies will persist through the weekend. High pressure over the eastern Pacific will result in a warmup through midweek. Temperatures will peak today and Wednesday with highs in the low 90s across the lower deserts. Temperatures should cool slightly beginning Thursday through the weekend in response to a trough passing by to the northeast. A stronger trough pattern across the western U.S. early next week should bring the coolest temperatures of the season. && .DISCUSSION... The current dry, tranquil weather pattern will continue allowing for clear skies and slightly above normal temperatures to persist over the next couple of days. SPC mesoanalysis this afternoon shows a strong high pressure system over the eastern Pacific resulting in dry northwesterly flow aloft over the Desert Southwest. A slight eastward shift in the ridge today will result in warmer temperatures today and tomorrow with temperatures topping out in the low 90s across much of the lower deserts this afternoon and tomorrow afternoon. Operational and ensemble guidance solutions begin to diverge going into the latter half of the week in regards to an approaching trough. Operational ECMWF continues to toy with the idea of a trough digging into New Mexico before developing into a cut-off low. Euro guidance shows a notable difference in temperatures compared to GFS and NAM guidance with Euro ensemble means showing highs in the low 80s for Phoenix Thursday through Saturday. GFS and NAM guidance are in better agreement with each other in digging the trough into northern New Mexico before ejecting off toward the east. This seems to be the more likely solution. Right now, continue to go with NBM temperatures, which keeps temperatures in the mid to upper 80s Thursday through the end of the week. Behind the trough, an upstream area of high pressure over the eastern Pacific will shift to the southwest while simultaneously weakening as it approaches the region. Meanwhile, a more impressive longwave trough with multiple embedded shortwaves looks to dig down from the Pacific Northwest early next week, resulting in much lower temperatures. The first piece of energy to dig into the southwest CONUS may even bring a small chance of rain but there is much uncertainty this far out. && .AVIATION...Updated at 0445Z South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Light diurnal winds will prevail as high pressure persists along the west coast. Northwesterly winds aloft may advect smoke from distant forest fires into the Phoenix area producing slant visibility issues Wednesday morning. Otherwise, mostly clear skies can be expected. Southeast California/Southwest Arizona including KIPL and KBLH: Diurnal winds will prevail as high pressure persists along the west coast. Wind speeds will generally remain below 10 kt at both KIPL and KBLH through Wednesday evening. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Friday through Tuesday: Continued dry conditions with slightly above normal temperatures and periodic breezy conditions are expected through the period. Temperatures begin to settle into the mid to upper 80s by Friday and for most of the remaining period. Breezy conditions on Thursday begin to taper off on Friday as the responsible weather system moves off toward the east. Breezy conditions begin to decrease Friday with light diurnal tendencies favored for the weekend. Expect min RH values to stay mainly in the 6-12 percent range across the lower deserts through Saturday and then bump up into the teens by Sunday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Smith AVIATION...Hirsch FIRE WEATHER...Smith/Sawtelle
Nearby
Red Flag Warnings in Arizona, 2019Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.